F0760 F760: Ensure that residents are free from significant medication errors.
G

Resident Overdose After Ingestion of Another Resident’s Crushed Medications

Good Samaritan Society - Mountain LakeMountain Lake, Minnesota Survey Completed on 04-29-2026

Summary

The facility failed to ensure medications were administered to the correct resident, resulting in a resident with dementia and Alzheimer's disease ingesting another resident's medications. The resident was seated at a dining table across from another resident whose medications had been crushed and placed in a glass of liquid. The administering RN prepared the other resident's medications in the glass, set the cup in front of that resident, and then walked away, leaving the medications unattended. During this time, the resident with dementia took the glass containing the crushed medications and drank from it. After ingesting the medications, the resident became sleepy at the dining room table within about ten minutes. Vital signs showed the resident's pulse decreased to 47 bpm and then to 40 bpm, compared to her usual pulse of around 60 bpm. Poison control was contacted due to concern that the resident had received an unknown amount of high-dose blood pressure medication, and guidance was given to send her to the ED if her pulse dropped below 45 consistently. The resident's pulse continued to decrease, at times dropping into the upper 30s, and she was sent to the ED. In the ED, it was determined that she had ingested valproic acid, carbidopa/levodopa, glycopyrrolate, metoprolol, and mirtazapine, and she was diagnosed with a medication overdose with bradycardia consistent with metoprolol ingestion, requiring IV normal saline and glucagon therapy.

Penalty

No penalty information released
tooltip icon
The penalty, as released by CMS, applies to the entire inspection this citation is part of, covering all citations and f-tags issued, not just this specific f-tag. For the complete original report, please refer to the 'Details' section.

Resources

Below are regulatory guidelines relevant to this citation:

See other F0760 citations
Significant morphine dose error
D
F0760 F760: Ensure that residents are free from significant medication errors.
Short Summary

Significant morphine dose error: An RN administered 0.25 mL (5 mg) of morphine sulfate buccally instead of the ordered 0.1 mL (2 mg) dose to a resident with severe cognitive impairment, Alzheimer’s disease, CAD, and dementia. The RN said she followed the medication box label, while the unit manager confirmed the correct dose was on the EMAR. The resident was assessed afterward and remained unchanged.

No penalty information released
tooltip icon
The penalty, as released by CMS, applies to the entire inspection this citation is part of, covering all citations and f-tags issued, not just this specific f-tag. For the complete original report, please refer to the 'Details' section.
Insulin Pen Not Primed Before Administration
D
F0760 F760: Ensure that residents are free from significant medication errors.
Short Summary

An LPN administered Humalog insulin to a resident with stroke, aphasia, and diabetes without priming the insulin pen as required by manufacturer instructions. The LPN dialed the ordered 5-unit dose but did not prime the pen with 2 units before injection, and later stated she was unaware of the need to prime it. The DON confirmed insulin pens should be primed according to the manufacturer's instructions.

No penalty information released
tooltip icon
The penalty, as released by CMS, applies to the entire inspection this citation is part of, covering all citations and f-tags issued, not just this specific f-tag. For the complete original report, please refer to the 'Details' section.
Significant medication error involving crushing a do-not-crush ER medication
D
F0760 F760: Ensure that residents are free from significant medication errors.
Short Summary

A resident with CHF and dysphagia had a medication error when an MA crushed and administered multiple morning meds, including Potassium Chloride ER, despite a provider order that it not be crushed. The facility policy required meds to be given as ordered and prohibited crushing do-not-crush, slow-release, and enteric-coated meds; the record also identified potassium chloride as a high-alert medication.

No penalty information released
tooltip icon
The penalty, as released by CMS, applies to the entire inspection this citation is part of, covering all citations and f-tags issued, not just this specific f-tag. For the complete original report, please refer to the 'Details' section.
Significant medication errors from delayed and missed ordered medications
G
F0760 F760: Ensure that residents are free from significant medication errors.
Short Summary

Two residents experienced significant medication errors when ordered meds were not available or not administered as prescribed. One resident on hospice went more than 24 hours after admission without ordered Morphine for pain and air hunger, while another resident missed multiple doses of a Lidocaine patch and Mirabegron because the meds were out of stock or not obtained from the pharmacy, with the DON confirming the missed doses and unrelieved pain were significant.

No penalty information released
tooltip icon
The penalty, as released by CMS, applies to the entire inspection this citation is part of, covering all citations and f-tags issued, not just this specific f-tag. For the complete original report, please refer to the 'Details' section.
Medication Order Transcription Error and Duplicate Pain Patch Application
D
F0760 F760: Ensure that residents are free from significant medication errors.
Short Summary

A resident with moderately impaired cognition and cerebral amyloid angiopathy had a weekly buprenorphine patch order inaccurately transcribed as Suboxone on the MAR. Staff also applied a new pain patch without removing the old one, leaving two active patches on the resident for several days. The DON stated the admission verification process was not followed and the incident was not investigated.

No penalty information released
tooltip icon
The penalty, as released by CMS, applies to the entire inspection this citation is part of, covering all citations and f-tags issued, not just this specific f-tag. For the complete original report, please refer to the 'Details' section.
Missed Insulin Dose Due to Medication Unavailability
D
F0760 F760: Ensure that residents are free from significant medication errors.
Short Summary

A resident with DM2 and multiple chronic conditions had an order for daily insulin glargine, but an RN documented that the dose was not given because the medication was unavailable. An LPN stated staff should reorder meds when five doses remain and, if out, notify the provider and pharmacy and use the emergency medication supply system; an RN and the DON confirmed backup insulin was available in a lockbox, and the DON noted there was no documentation explaining the omission.

No penalty information released
tooltip icon
The penalty, as released by CMS, applies to the entire inspection this citation is part of, covering all citations and f-tags issued, not just this specific f-tag. For the complete original report, please refer to the 'Details' section.
Citation search

Search every citation & Plan of Correction

Go to search
Citation watch

Track new serious citations across Minnesota

Get a heads-up on the newest immediate-jeopardy (J–L) citations in Minnesota — where surveyors are focused right now.

Free · about one email a month

Trusted data from CMS and state health departments

Every citation, penalty and Plan of Correction is sourced from public CMS records (latest release October 8, 2026) and official state health department websites — never guesswork.

In your survey window? See what surveyors are citing.

The Survey-Prep Report maps your facility's risk from 12 months of CMS and state citation data — what's being cited around you and what to check first. $129 one-time.

Get the Survey-Prep Report
An unhandled error has occurred. Reload 🗙

Connection lost — reconnecting… We couldn't reconnect automatically. Please reload the page to continue.